Arimidex and itching, hip pain and sciatica

7 Posts | Page(s): 1 

Arimidex and itching, hip pain and sciatica

by Islandlady490 on Wed Mar 20, 2013 02:31 AM

Quote | Reply
I took Arimidex for 8 months and developed some irritating hip pain and sciatica that hasn't gone away. But the worst side effect that I can only attribute to Arimidex is all over itching with no rash etc. I quit Arimidex with my doctors permission and none of the pain or itching have gone away yet. I have been to a dermatologist, allergist, oncologist, gynecologist, rheumatologist and my primary care doctor. None could find an answer or help for the itching other than taking up to 8 antihistamines a day!! So I decided I'd see a neurologist. She put me on Neurontin and it kicked the itching immediately. So I did some research and found that Progesterone is lowered as well as estrogens, by Arimidex. When progesterone is too low, GABA is lowered too. GABA is a neurotransmitter. It is a calming neurotransmitter. In lowered levels it can trigger systemic itching. Now for the interesting part. Neurontin's generic name is Gabapentin. It increases GABA in the transmitter world of the body. It also helps with nerve pain. My sciatica is a little improved and the itching is gone as long as I take the Neurontin.. I will not take anymore of the cancer drugs. My oncologist said I probably would do worse on tamoxifen so I passed on it and another one. I am working on my diet and exercise to hopefully deter the cancer from returning. Has anyone else experienced this horrific itching? I pray it can be reversed eventually so I can stop the Neurontin too. I hate medicines. I have Lupus and have had it for 20 some odd years. I had about 10 years of horrible illness and meds with that and am happy to say it is under control now for the past 7 years. So now you can see why I hate meds! Well, I have rambled enough. Let me know if anyone has experienced itching. Thanks!

RE: Arimidex and itching, hip pain and sciatica

by pipperpain on Tue Mar 26, 2013 11:15 PM

Quote | Reply

i experienced mild itching since taking this drug.  but i had a medicine for itching fro about 6 yrs ago and this wrked for me.  I only need it 1 pr 2 times a month and the onc has no trouble filling it as needed.

RE: Arimidex and itching, hip pain and sciatica

by Islandlady490 on Wed Mar 27, 2013 03:20 AM

Quote | Reply
You are so fortunate that the itching was mild. I had itching that was everywhere and extremely intense. Before I saw the neurologist I was taking 6 to 8 antihistamines a day and a few more at night. I literally was going crazy itching. My oncologist acted like I was making it all up. Anyway, I am doing well on the Neurontin, but hope my system can get back to normal enough to stop taking it eventually.

RE: Arimidex and itching, hip pain and sciatica

by Oregon2013 on Mon Apr 01, 2013 09:33 PM

Quote | Reply

Itching was no fun; I only got rash, itching on face and chin. It would stop, go away if stopped Arimidex. Felt run down, joint pain. I can walk it out, after a few steps it goes away. Had MRI on leg joints, it showed nothing. Most frustrating is weight gain. I tried talking to oncologist, did not get far on issues of Arimidex. I stopped after a year, watching my diet closely, avoiding foods higher in the estrogen. I eat lots more whole gain, walnuts, greens and fruits. I avoid grapefruit, most meats, workout every evening 1.5 to 2 hrs, also walking at my lunch 3 to 4 days a wk. This has to be better than the side effect of that medication  

God Bless

RE: Arimidex and itching, hip pain and sciatica

by jcook on Mon Apr 15, 2013 04:32 PM

Quote | Reply

YES!  I itch every day and uncontrollably miserable from it!  No rash but sometimes hives.  I think it is the arimidex too!  My

oncologist doesn't think so but..............I also am having

trouble with a hip! 

 

RE: Arimidex and itching, hip pain and sciatica

by jcook on Mon Apr 15, 2013 04:33 PM

Quote | Reply

On Mar 20, 2013 2:31 AM Islandlady490 wrote:

I took Arimidex for 8 months and developed some irritating hip pain and sciatica that hasn't gone away. But the worst side effect that I can only attribute to Arimidex is all over itching with no rash etc. I quit Arimidex with my doctors permission and none of the pain or itching have gone away yet. I have been to a dermatologist, allergist, oncologist, gynecologist, rheumatologist and my primary care doctor. None could find an answer or help for the itching other than taking up to 8 antihistamines a day!! So I decided I'd see a neurologist. She put me on Neurontin and it kicked the itching immediately. So I did some research and found that Progesterone is lowered as well as estrogens, by Arimidex. When progesterone is too low, GABA is lowered too. GABA is a neurotransmitter. It is a calming neurotransmitter. In lowered levels it can trigger systemic itching. Now for the interesting part. Neurontin's generic name is Gabapentin. It increases GABA in the transmitter world of the body. It also helps with nerve pain. My sciatica is a little improved and the itching is gone as long as I take the Neurontin.. I will not take anymore of the cancer drugs. My oncologist said I probably would do worse on tamoxifen so I passed on it and another one. I am working on my diet and exercise to hopefully deter the cancer from returning. Has anyone else experienced this horrific itching? I pray it can be reversed eventually so I can stop the Neurontin too. I hate medicines. I have Lupus and have had it for 20 some odd years. I had about 10 years of horrible illness and meds with that and am happy to say it is under control now for the past 7 years. So now you can see why I hate meds! Well, I have rambled enough. Let me know if anyone has experienced itching. Thanks!

YES!  I itch every day and uncontrollably miserable from it!  No rash but sometimes hives.  I think it is the arimidex too!  My

oncologist doesn't think so but..............I also am having

trouble with a hip! 

 

RE: Arimidex and itching, hip pain and sciatica

by Islandlady490 on Mon Apr 15, 2013 10:45 PM

Quote | Reply
Yes! I believe it's the Armidex too. I still itch though so it may take a long time to reverse. Best wishes to you!
7 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.